North Dakota, 2006Damaging Wind in North Dakota, August 4, 2006
August 4, 2006 · NWS BIS · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $35,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Aug 4, 2:10 PM CST, 3 hours 45 minutes earlier.
Area forecast discussion, Aug 4, 2:10 PM CST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
310 PM CDT FRI AUG 4 2006
.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT
A SURFACE LOW...OVER WESTERN NORTH DAKOTA...AND ITS ATTENDANT WARM
AND COLD FRONTS WILL PROVIDE FOCUS FOR THUNDERSTORMS STATEWIDE
TONIGHT...AND IN MY EXTREME EASTERN FORECAST AREA SATURDAY MORNING.
CAPPING IN THE WARM SECTOR IS STRONG BUT WE MAY YET STILL REACH
CONVECTIVE TEMPERATURES. AN IMPULSE MOVING EAST ACROSS SASKATCHEWAN
MAY LIGHT UP ACTIVITY AGAIN NORTH OF THE WARM FRONT...NEAR THE
INTERNATIONAL BORDER. IN THE FAR WEST THE ARRIVAL OF THE COLD FRONT
MAY ALSO SET OFF STORMS. UPPER LEVEL RIDGE BUILDING SATURDAY
AFTERNOON WILL DRY THE WEATHER OUT AGAIN. THE RIDGE WILL REMAIN IN A
FAVORABLE POSITION FOR CONTINUED DRYING UNTIL MONDAY NIGHT WHEN
RETURNING MOISTURE MAY DESTABILIZE THE ATMOSPHERE. WILL WAIT A
COUPLE OF MORE MODEL RUNS TO CONFIRM THIS SCENARIO BEFORE PUTTING IN
POPS FOR MONDAY NIGHT.
.LONG TERM...TUESDAY THROUGH FRIDAY NIGHT
EXTENDED FORECAST CONTINUES WITH A SURFACE FRONTAL SYSTEM MID-WEEK
THAT WILL BE THE FOCUS OF MUCH WARMER TEMPERATURES ONCE AGAIN AND
THE CHANCE FOR SHOWERS AND THUNDERSTORM TUESDAY NIGHT AND WEDNESDAY.
MAX TEMPS INCREASED SLIGHTLY FROM GUIDANCE DUE TO THE CONTINUED
DROUGHT CONDITIONS. UPPER LEVEL RIDGE BREAKS DOWN WITH THE
THUNDERSTORMS BUT REBUILDS QUICKLY TO THE WEST. LATE IN THE PERIOD
MODEL INCONSISTENCIES INCREASE AND CONFIDENCE DECREASES.
&&
.FIRE WEATHER...
RHS OF 20 PERCENT AND POST COLD FRONTAL WINDS OF 20 TO 30 MPH WILL
REQUIRE A RED FLAG WARNING FOR THE SOUTHWEST AND SOUTH CENTRAL
SATURDAY AFTERNOON AND EVENING.
&&
.BIS WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR
NDZ019-NDZ020-NDZ034-NDZ035-NDZ036-NDZ042-NDZ045-NDZ046-NDZ047-
NDZ050.
RED FLAG WARNING FROM 12 PM CDT /11 AM MDT/ TO 9 PM CDT /8 PM
MDT/ SATURDAY FOR NDZ017-NDZ018-NDZ019-NDZ020-NDZ021-NDZ022-
NDZ031-NDZ032-NDZ033-NDZ034-NDZ035-NDZ036-NDZ040-NDZ041-NDZ042-
NDZ043-NDZ044-NDZ045-NDZ046-NDZ047-NDZ050.
&&
RSL/CP
Hazardous weather outlook, Aug 4, 3:43 AM CST, 14 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
443 AM CDT FRI AUG 4 2006
NDZ001-002-009-010-017-018-031>033-040-041-043-044-050945-
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY-
BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
443 AM CDT FRI AUG 4 2006 /343 AM MDT FRI AUG 4 2006/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION TODAY.
WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED. HOWEVER..SOME
THUNDERSTORMS MAY CONTAIN WIND GUSTS UP TO 50 MPH.
DRY THUNDERSTORMS MAY ALSO DEVELOP...MAINLY IN SOUTHWEST NORTH
DAKOTA. THIS COULD BE A CONCERN DUE TO THE POSSIBLE IGNITION OF
WILDFIRES.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
STRONG WINDS WILL DEVELOP BEHIND A DEPARTING LOW PRESSURE SYSTEM
ON SATURDAY. THE STRONG WINDS...GUSTS UP TO 50 MPH...AND LOW
RELATIVE HUMIDITIES COULD LEAD TO CRITICAL FIRE WEATHER CONDITIONS.
THE BIGGEST CONCERN WILL BE IN THE SOUTHWEST AND SOUTH
CENTRAL...WHERE VERY DRY RANGE CONDITIONS ARE PRESENT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
NDZ019>022-034>036-042-045>047-050-050945-
MERCER-OLIVER-MCLEAN-SHERIDAN-MORTON-BURLEIGH-KIDDER-GRANT-SIOUX-
EMMONS-LOGAN-MCINTOSH-
443 AM CDT FRI AUG 4 2006 /343 AM MDT FRI AUG 4 2006/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA.
.DAY ONE...TODAY AND TONIGHT
STRONG GUSTY SOUTH WINDS...VERY LOW RELATIVE HUMIDITIES AND THE
THREAT FOR DRY THUNDERSTORMS WILL CREATE DANGEROUS FIRE WEATHER
CONDITIONS TODAY. A RED FLAG WARNING HAS BEEN ISSUED DUE TO THIS
CONCERN.
THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ALONG A TROUGH OF LOW
PRESSURE. SOME THUNDERSTORMS MAY BECOME SEVERE THIS AFTERNOON WITH
DAMAGING WIND BEING THE LARGEST CONCERN...ALTHOUGH WIDESPREAD
SEVERE THUNDERSTORMS ARE NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
STRONG WINDS WILL DEVELOP BEHIND A DEPARTING LOW PRESSURE SYSTEM
ON SATURDAY. THE STRONG WINDS...GUSTS UP TO 50 MPH...AND LOW
RELATIVE HUMIDITIES COULD LEAD TO CRITICAL FIRE WEATHER CONDITIONS.
THE BIGGEST CONCERN WILL BE IN THE SOUTHWEST AND SOUTH
CENTRAL...WHERE VERY DRY RANGE CONDITIONS ARE PRESENT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
NDZ003>005-011>013-023-025-037-048-051-050945-
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-WELLS-FOSTER-
STUTSMAN-LA MOURE-DICKEY-
443 AM CDT FRI AUG 4 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH
DAKOTA.
.DAY ONE...TODAY AND TONIGHT
A NEARLY STATIONARY WARM FRONT AND ADVANCING TROUGH OF LOW
PRESSURE WILL LEAD TO THUNDERSTORM DEVELOPMENT TODAY AND TONIGHT.
SOME THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE
HAIL.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
STRONG WINDS WILL DEVELOP BEHIND A DEPARTING LOW PRESSURE SYSTEM
ON SATURDAY. THE STRONG WINDS...GUSTS UP TO 50 MPH...AND LOW
RELATIVE HUMIDITIES COULD LEAD TO CRITICAL FIRE WEATHER CONDITIONS.
THE BIGGEST CONCERN WILL BE IN THE SOUTH CENTRAL...WHERE VERY DRY
RANGE CONDITIONS ARE PRESENT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.
JC
In the hours before
Local storm report, Aug 4, 4:12 PM CST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
512 PM CDT FRI AUG 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 18 SW BISMARCK 46.62N 101.04W
08/04/2006 E0.75 INCH MORTON ND TRAINED SPOTTER
&&
VJENSENLocal storm report, Aug 4, 5:51 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
651 PM CDT FRI AUG 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM TSTM WND GST LINTON 46.27N 100.23W
08/04/2006 E70 MPH EMMONS ND LAW ENFORCEMENT
TSTM WINDS UPROOTED TREES AND DIME SIZE HAIL IN TOWN.
&&
VJENSENThunderstorm Wind, Sioux
- When
- August 4, 5:55 PM CST to 6:03 PM CST
- Where
- Sioux County, 3 mi NNW of Ft Yates
- Measured
- 78 kt (90 mph) estimated gust
- Property damage
- $35,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 46.117, -100.650
Significant damage to a home that was on top of a hill.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, August 4, 2006$497,000 · 52 kt wind · 19 events
- Flash Flood in Texas, August 4, 2006$500,000 · 1 event
- Flash Flooding and Damaging Winds in Tennessee, August 4, 2006$163,000 · 50 kt wind · 6 events
- Damaging Wind in North Dakota, August 4, 2006$200,000 · 78 kt wind · 1 event
- Hail and Damaging Winds in Georgia, August 4, 2006$121,000 · 65 kt wind · 8 events
- Damaging Wind in Arkansas, August 4, 20062 injured · $50,000 · 61 kt wind · 1 event
- Lightning Strike in Florida, August 4, 2006$50,000 · 1 event
- Flash Flood in New Mexico, August 4, 2006$50,000 · 1 event
- Flash Flood in New Mexico, August 4, 2006$50,000 · 1 event
- Damaging Wind in North Dakota, August 4, 2006$40,000 · 78 kt wind · 1 event
- Hail and Damaging Winds in North Dakota, August 4, 2006$15,000 · 2.25 in hail · 18 events
- Tornado in Florida, August 4, 2006F1 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5528189.